MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0413CSF10
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4) based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230400551 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: " sex: unknown disease name: a-com procedure: planned procedure micro catheter: sl-10, headway assist stent: atlas 4x20 guide wire: unknown assist balloon: unknown y connector: unknown used coils: optima, prime f, target soft, target ultra, the 9th coil was used in an acom aneurysm (acom an) with optima.After a detachment phase without any error indicator, when attempting to retrieve the delivery pusher, the coil moved back and remained at approximately 6 cm from the distal end of the microcatheter.The remaining coil was attempted to be retrieved using an excelsior 1018 and a 4 mm snare.Although the coil was successfully snared and repeatedly pulled into the dac, it unraveled and could not be completely retrieved from within the aneurysm.The filaments extended from the aneurysm, through the intracranial, all the way to the puncture site (femoral artery).Since the filaments could be externalized outside the body, the procedure was concluded by suturing these filaments at the femoral.According to the physician, who was visiting from osaka acute and general medical center for this procedure, there is a high likelihood that these filaments will eventually become endothelialized.Post procedural physician comments: "detachment may have been successfully achieved, but negative pressure generated during retrieval of the delivery pusher might have pulled the coil back." "detachment may not have been achieved, and because the delivery pusher was retrieved too quickly, the coil may have been severed partway." procedural details 1st coil: target xl 9 × 30 - retrieved.After advancing three loops of the target coil, an atlas stent was deployed; however, the atlas catheter migrated from a2 into the aneurysm.The sl-10 and atlas were both re-advanced, and the stent was redeployed, but it expanded more distally than planned and failed to adequately cover the neck.It was decided to place an additional stent in an overlap, but before deployment of this second atlas stent, the microcatheter moved, and no more stents of the same size were available.The physician switched to a 4.5 mm stent and attempted again, but he was unable to obtain a true lumen, and stent deployment was abandoned.The strategy was changed to a double catheter technique.2nd coil: prime frame 8 × 30 - deployed.3rd coil: target soft 6 × 10 - deployed.4th coil: target soft 6 × 10 - deployed.5th coil: target ultra 5 × 10 - deployed.6th coil: target ultra 5 × 10 - deployed.7th coil: target ultra 4.5 × 10 - deployed.8th coil: optima soft 4 × 13 - deployed.9th coil: optima soft 4 × 13 - used, during which the above mentioned complaint occurred." update 02march2026 - additional information received from the issuer: "1.What is the current patient status? the patient has been discharged without any problems." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key24639646
Report Number3014162263-2026-00016
Device Sequence Number9797079
Product Code HCG
UDI-Device Identifier00818053026119
UDI-Public(01)00818053026119(11)230419(17)280419(10)F230400551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0413CSF10
Device Lot NumberF230400551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown